Alert archive / Michigan / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 65, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jun 28, 2006, 11:10 AM EDT for Newaygo County, Michigan. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2006, 11:10 AM EDT (15:10 UTC)
- Expired
- Jun 28, 2006, 12:00 PM EDT
- In force
- 50 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Counties, with a storm outline in the text
County Newaygo County, MI
The radar
The Grand Rapids radar (KGRR), 76 km from the middle of the area, began a volume at 15:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 3.2 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 781 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 693 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 4:09 AM EDT, 7 hours 1 minute earlier.
Area forecast discussion, Jun 28, 4:09 AM EDT, 7 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 409 AM EDT WED JUN 28 2006 .SHORT TERM... AN UPPER TROUGH WILL MOVE OVER THE REGION LATER TODAY. DETERMINING HOW EXTENSIVE THE RESULTANT PCPN WILL BE AND WHETHER ANY THUNDERSTORMS MAY BECOME SEVERE WAS THE MAIN FORECAST FOCUS EARLY IN THE SHORT TERM. BEYOND TODAY PCPN CHCS DWINDLE...BUT THERE COULD STILL BE A FEW MINOR ISSUES TO CONTEND WITH. PCPN CHCS WILL BE ON THE INCREASE THROUGH THE DAY TODAY AS THE UPPER WAVE SLIDES IN. MID LEVEL DRY AIR WILL ALLOW THE REGION TO SEE A FAIR AMOUNT OF SUNSHINE EARLY RESULTING IN INCREASING INSTABILITY. THE SYNOPTIC FLOW WILL BE WESTERLY WHICH WILL LIMIT THE INSTABILITY NEAR THE LAKE...HOWEVER FURTHER INLAND WE SHOULD SEE SB LI/S DROP TO AROUND -2C BY MID DAY. WILL ONLY GO WITH SCTD WORDING HOWEVER...AS THERE WILL BE A COUPLE OF OTHER LIMITING FACTORS...MOISTURE AND THE TIMING OF THE WAVE. WE SHOULD REALIZED ADDED MOISTURE AS THE WAVE APPROACHES...BUT IT WILL BE LACKING EARLY TODAY. THE TIMING OF THE WAVE ALSO FAVORS THAT THE BULK OF THE SHOWER AND STORM ACTIVITY WILL BE EAST OF THE GRR CWA BY MID/LATE AFTERNOON. SO GIVEN THIS...SCTD WORDING SHOULD WORK FINE...WITH THE HIGHEST POPS EAST. SPC HAS PUT THE ENTIRE AREA UNDER A SLIGHT RISK OF SEVERE STORMS TODAY...HOWEVER THE SEVERE POTENTIAL LOOKS QUITE MINIMAL WEST OF HIGHWAY 131. THIS REGION WILL STRUGGLE WITH THE LAKE SHADOW AS WELL AS LIGHT WIND FIELDS UNDER THE TROUGH AXIS. SEVERE POTENTIAL INCREASES FURTHER EAST WHERE 0-6KM BULK SHEAR VALUES WILL BE 20-25KT. THIS IS STILL VERY MARGINAL...BUT WITH THE COLD POOL OF AIR ALOFT WE COULD SEE A COUPLE OF SEVERE STORMS WITH HAIL BEING THE MAIN THREAT. SHOWERS AND STORMS WILL DIMINISH TONIGHT FROM WEST TO EAST AS THE UPPER TROUGH MOVES EAST OF THE AREA. ANY SEVERE THREAT SHOULD BE ENDED BY SUNSET. HAVE DECIDED TO LEAVE SLIGHT CHC POPS IN FOR THURSDAY...ACROSS INLAND AREAS. THERE WILL BE SOME LINGERING MOISTURE LEFT BEHIND AND AFTERNOON LI/S DROP TO AROUND ZERO. THE TRIGGER MAY BE A LEFTOVER BOUNDARY FROM THE OVERNIGHT STORMS. BY THURSDAY NIGHT THE UPPER TROUGH WILL STILL BE OVER THE EASTERN GREAT LAKES. ANOTHER SHORT WAVE WILL SLIDE DOWN THIS TROUGH OVER LAKE HURON IN THIS TIME FRAME. WILL ONCE AGAIN LEAVE SLIGHT CHC POPS ACROSS THE NORTHERN CWA WITH THIS FEATURE. LEFTOVER BOUNDARIES AND LOW LEVEL MOISTURE COULD RESULT IN A COUPLE OF SHOWERS OR STORMS REDEVELOPING ON FRIDAY. WILL AGAIN COVER THIS WITH SLIGHT CHC POPS. .LONG TERM... FRIDAY NIGHT THROUGH THE FOURTH OF JULY THE LONG WAVE TROUGH CURRENTLY PROVIDING COOLER TEMPS ALOFT WILL ALIGNED OVER THE EXTREME EASTERN GREAT LAKES REGION WITH A SLIGHTLY NEGATIVE TILT AT THE START OF THE PERIOD. NO MAJOR SHORT WAVES APPEAR TO BE ROTATING THROUGH THE INCREASINGLY ZONAL FLOW ON FRIDAY NIGHT OR SATURDAY MORNING BUT A SYSTEM THAT WILL BE COMING ONSHORE OF THE PACIFIC NORTHWEST SHOULD MAKE ITS WAY TO THE DAKOTAS BY FRIDAY EVENING. THIS SYSTEM ARRIVES IN SW LWR MI ON SATURDAY AFTERNOON WHICH SHOULD BRING SOME SIGNIFICANT RAINFALL FOR THE WEEKEND. HIGH PRESSURE OVER THE EAST CENTRAL ATLANTIC COAST SHOULD ENHANCE SW FLOW BRINGING WARM ADVECTION OVER THE WEEKEND BUT TEMPS SHOULD STILL REMAIN WITHIN A FEW DEGREES OF NORMAL. SYSTEM MOVING TO OUR SOUTH ALONG STALLED FRONTAL BOUNDARY WILL HAVE TO BE MONITORED FOR PRECIP CHANCES MON AND ON THE FOURTH AS A DEEPENING UPPER TROUGH MAKES ITS WAY INTO THE REGION ON THE FOURTH. && .GRR WATCHES/WARNINGS/ADVISORIES...NONE. && JK MWH
Hazardous weather outlook, Jun 28, 10:15 AM EDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1015 AM EDT WED JUN 28 2006 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-291000- ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND- HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL- WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE-MASON-LAKE-OSCEOLA- CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-GRATIOT- OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN- KALAMAZOO-CALHOUN-JACKSON- 1015 AM EDT WED JUN 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE WILL MOVE INTO LOWER MICHIGAN THIS AFTERNOON FROM WISCONSIN. THE UPPER DISTURBANCE COMBINED WITH A WEAK SLOW MOVING COLD FRONT PUSHING SOUTH THROUGH THE STATE WILL PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT. SOME OF THE STORMS ESPECIALLY THIS AFTERNOON AND EARLY EVENING COULD REACH SEVERE LEVELS. THE GREATEST THREAT FROM STORMS TODAY WILL BE HAIL. THE STRONGEST STORMS HAVE THE POTENTIAL TO PRODUCE HAIL TO AROUND AN INCH IN DIAMETER. IN ADDITION...SOME STORMS MAY PRODUCE WINDS TO AROUND 60 MPH. THUNDERSTORM MOVEMENT WILL BE TO THE EAST AT 20 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH INDEPENDENCE DAY THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THURSDAY NIGHT THROUGH FRIDAY AFTERNOON. SOME STORMS MAY REACH SEVERE LEVELS WITH WINDS 58 MILES AN HOUR OR GREATER AND HAIL THREE QUARTERS OF AN INCH IN DIAMETER OR GREATER SOUTHEAST OF A LINE FROM LANSING TO KALAMAZOO ON THURSDAY AFTERNOON. THUNDERSTORMS ARE ALSO POSSIBLE SATURDAY AFTERNOON THROUGH SUNDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THURSDAY AFTERNOON. MWH DUKE
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 11:50 AM EDT | Severe Thunderstorm Warning | GRR | Van Buren | 25 min |
| Jun 28, 11:59 AM EDT | Severe Thunderstorm Warning | GRR | Newaygo | 31 min |
| Jun 28, 12:00 PM EDT | Severe Thunderstorm Warning | GRR | Kalamazoo | 60 min |
| Jun 28, 12:09 PM EDT | Severe Thunderstorm Warning | GRR | Allegan | 36 min |
| Jun 28, 12:31 PM EDT | Severe Thunderstorm Warning | GRR | Mecosta | 44 min |
| Jun 28, 12:40 PM EDT | Severe Thunderstorm Warning | GRR | Barry | 50 min |
| Jun 28, 1:00 PM EDT | Severe Thunderstorm Warning | GRR | Osceola | 45 min |
| Jun 28, 2:48 PM EDT | Severe Thunderstorm Warning | GRR | Jackson | 42 min |
| Jun 28, 4:16 PM EDT | Severe Thunderstorm Warning | GRR | Gratiot | 44 min |
| Jun 28, 6:54 PM EDT | Severe Thunderstorm Warning | GRR | Isabella, Mecosta | 36 min |
| Jun 28, 7:15 PM EDT | Severe Thunderstorm Warning | GRR | Ionia | 30 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.